Alert archive / Wyoming / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 31, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 25, 2014, 3:57 PM MDT for Uinta County, Wyoming. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2014, 3:57 PM MDT (21:57 UTC)
- Expired
- Aug 25, 2014, 5:00 PM MDT
- In force
- 63 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
County Uinta County, WY
The radar
The Salt Lake City radar (KMTX), 167 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -353 J/kg
- Mixed-layer LCL
- 2000 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
111 WUUS55 KSLC 252157 SVRSLC WYC041-252300- /O.NEW.KSLC.SV.W.0031.140825T2157Z-140825T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 357 PM MDT MON AUG 25 2014 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN UINTA COUNTY IN SOUTHWEST WYOMING... * UNTIL 500 PM MDT * AT 356 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES NORTHWEST OF ROBERTSON...OR 17 MILES EAST OF EVANSTON...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... I-80...LYMAN...ROBERTSON...MILLBURNE...CARTER...FORT BRIDGER... CHURCH BUTTES...RAGEN...LEROY AND PIEDMONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4121 11069 4139 11076 4157 11005 4118 11004 TIME...MOT...LOC 2156Z 253DEG 23KT 4133 11064 $$ MPS
3 follow-up statements
362 WWUS55 KSLC 252218 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 418 PM MDT MON AUG 25 2014 WYC041-252300- /O.CON.KSLC.SV.W.0031.000000T0000Z-140825T2300Z/ UINTA WY- 418 PM MDT MON AUG 25 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT FOR NORTHEASTERN UINTA COUNTY... AT 417 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF LYMAN...OR 26 MILES EAST OF EVANSTON...MOVING EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... I-80...LYMAN...MILLBURNE...CHURCH BUTTES...CARTER...LEROY AND FORT BRIDGER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH AND/OR LARGE HAIL AT LEAST ONE INCH IN DIAMETER. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && LAT...LON 4122 11062 4141 11064 4157 11005 4118 11004 TIME...MOT...LOC 2217Z 253DEG 23KT 4137 11047 $$ MPS
912 WWUS55 KSLC 252241 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 441 PM MDT MON AUG 25 2014 WYC041-252300- /O.CON.KSLC.SV.W.0031.000000T0000Z-140825T2300Z/ UINTA WY- 441 PM MDT MON AUG 25 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT FOR NORTHEASTERN UINTA COUNTY... AT 440 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LYMAN...OR 20 MILES SOUTHWEST OF GRANGER...MOVING EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... LYMAN...CHURCH BUTTES...CARTER AND FORT BRIDGER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH AND/OR LARGE HAIL AT LEAST ONE INCH IN DIAMETER. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && LAT...LON 4126 11038 4145 11045 4157 11005 4122 11004 TIME...MOT...LOC 2240Z 253DEG 23KT 4141 11028 $$ MPS
434
WWUS55 KSLC 252258
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
458 PM MDT MON AUG 25 2014
WYC041-252307-
/O.EXP.KSLC.SV.W.0031.000000T0000Z-140825T2300Z/
UINTA WY-
458 PM MDT MON AUG 25 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN UINTA COUNTY WILL
EXPIRE AT 500 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED A BIT...AND MOVED
OUT OF THE AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4126 11038 4145 11045 4157 11005 4122 11004
TIME...MOT...LOC 2255Z 253DEG 23KT 4141 11028
$$
MPSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 9:59 AM MDT, 5 hours 58 minutes earlier.
Area forecast discussion, Aug 25, 9:59 AM MDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 959 AM MDT MON AUG 25 2014 .SYNOPSIS...THE NEXT STORM SYSTEM WILL MOVE SLOWLY ACROSS THE REGION TODAY THROUGH WEDNESDAY. HIGH PRESSURE WILL RETURN TO THE AREA FOR THE LATTER PART OF THE WEEK. && .DISCUSSION...A DEEPENING PACIFIC TROUGH HAS MOVED INTO THE WESTERN GREAT BASIN OVERNIGHT...AND IS PRODUCING MOSTLY CLOUDY SKIES OVER NORTHERN UTAH AND SOUTHWEST WYOMING THIS MORNING. THE THUNDERSTORM ACTIVITY THAT MOVED THROUGH CENTRAL AND NORTHERN UTAH LAST NIGHT HAS LARGELY LIFTED TO THE NORTH AND WEST...BUT SOME CONTINUED SHOWERS WILL BE POSSIBLE ACROSS FAR NORTHERN UTAH THROUGH THE DAY. THUNDERSTORM DEVELOPMENT ALSO LOOKS LIKELY ALONG THE HIGHER TERRAIN OF THE NORTHERN TWO-THIRDS OF THE AREA. SOUTHERN UTAH SHOULD REMAIN MOSTLY DRY UNTIL STORMS MOVE UP FROM THE SOUTH IN THE LATE AFTERNOON OR EARLY EVENING. THIS TROUGH WILL BE THE MAJOR INFLUENCE ON THE REGION THROUGH THE NEXT COUPLE DAYS...WITH THE EASTERN HALF OF UTAH SEEING PRECIPITATION ASSOCIATED WITH THIS STORM BOTH TUESDAY AND WEDNESDAY. TUESDAY WILL LIKELY PRESENT THE BIGGEST THREAT OF FLASH FLOODING...ESPECIALLY ACROSS THE SOUTHERN HALF OF UTAH...AS PRECIPITABLE WATER VALUES ARE FORECAST TO EXCEED AN INCH ALONG THE UTAH/ARIZONA BORDER. ISSUED A MINOR FORECAST UPDATE EARLIER THIS MORNING...PRIMARILY TO TWEAK POPS. THE BIGGEST CHANGE WAS INTRODUCING POPS TO THE SAN RAFAEL SWELL FOR THIS AFTERNOON...WITH THE HRRR SHOWING STORMS MOVING OFF THE HIGHER TERRAIN OF CENTRAL UTAH. OTHERWISE...THE FORECAST IS IN GOOD SHAPE...AND NO FURTHER UPDATES ARE PLANNED. && .AVIATION...WINDS AT THE SLC TERMINAL ARE EXPECTED TO INCREASE FROM THE SOUTH BETWEEN 16Z AND 18Z...BUT THERE IS A CHANCE WINDS SIMPLY REMAIN UNDER 8 KNOTS UNTIL THE SWITCH TO NORTHERLY WINDS. THIS WIND SWITCH IS EXPECTED BETWEEN 21Z AND 23Z. THERE IS A 20 PERCENT CHANCE OF A THUNDERSTORM IMPACTING THE TERMINAL BEFORE 00Z TUESDAY...BUT MOST STORMS SHOULD REMAIN WELL NORTH OF THE AREA. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && SCHOENING FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Aug 25, 5:47 AM MDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 547 AM MDT MON AUG 25 2014 UTZ001>016-019>021-517-518-WYZ021-261200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 547 AM MDT MON AUG 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE MOUNTAINS AND NORTH. SCATTERED STORMS WILL DEVELOP OVER THE SOUTHERN OUTLOOK AREA TONIGHT AND CONTINUE ACROSS THE NORTH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE ENTIRE OUTLOOK AREA TUESDAY WITH A THREAT OF LOCAL HEAVY RAIN. THE GREATEST THREAT OF FLASH FLOODING WILL BE OVER THE SOUTH. RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ON WEDNESDAY ACROSS THE NORTH AND EAST WITH DRIER CONDITIONS ACROSS THE SOUTH. DRY CONDITIONS ARE EXPECTED AREA WIDE THURSDAY AND FRIDAY. THE THREAT OF AFTERNOON AND EVENING THUNDERSTORMS WILL RETURN TO THE NORTHERN OUTLOOK AREA OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Special weather statement, Aug 25, 2:19 PM MDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 219 PM MDT MON AUG 25 2014 UTZ010-012-252100- CASTLE COUNTRY UT-WASATCH PLATEAU/BOOK CLIFFS UT- 219 PM MDT MON AUG 25 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DUCHESNE...NORTHWESTERN CARBON AND SOUTHEASTERN UTAH COUNTIES UNTIL 300 PM MDT... AT 216 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES WEST OF HELPER...OR 20 MILES NORTHWEST OF PRICE... MOVING EAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL AND WINDS OF 40 TO 50 MPH WILL BE POSSIBLE...ALONG WITH FREQUENT LIGHTNING AND BRIEF HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... HIGHWAY 6 THROUGH PRICE CANYON...AND HIGHWAY 191 THROUGH INDIAN CANYON..ALONG WITH HELPER...COAL CITY...CASTLE GATE AND KENILWORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY BUILDING. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3962 11103 3976 11107 3996 11068 3971 11055 TIME...MOT...LOC 2016Z 248DEG 16KT 3969 11097 MPS
Special weather statement, Aug 25, 3:04 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 304 PM MDT MON AUG 25 2014 UTZ010-011-252145- WESTERN UINTA BASIN UT-WASATCH PLATEAU/BOOK CLIFFS UT- 304 PM MDT MON AUG 25 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL DUCHESNE AND NORTH CENTRAL CARBON COUNTIES UNTIL 345 PM MDT... AT 304 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES NORTHEAST OF HELPER...OR 16 MILES NORTHEAST OF PRICE...MOVING NORTHEAST AT 30 MPH. PENNY TO NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL DUCHESNE AND NORTH CENTRAL CARBON COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY BUILDING. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3972 11076 3986 11078 4009 11030 3982 11012 TIME...MOT...LOC 2104Z 243DEG 24KT 3982 11069 MPS
Special weather statement, Aug 25, 3:45 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 345 PM MDT MON AUG 25 2014 UTZ010-011-252230- WESTERN UINTA BASIN UT-WASATCH PLATEAU/BOOK CLIFFS UT- 345 PM MDT MON AUG 25 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DUCHESNE COUNTY UNTIL 430 PM MDT... AT 344 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES SOUTH OF DUCHESNE...MOVING NORTHEAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE...ALONG WITH FREQUENT LIGHTNING AND HEAVY RAINFALL. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN DUCHESNE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3982 11054 3997 11057 4016 10998 3981 10997 TIME...MOT...LOC 2144Z 243DEG 23KT 3992 11043 MPS
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 9:29 PM MDT | Severe Thunderstorm Warning | SLC | Uinta | 31 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.